MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation is currently under review.
 
Event or Problem Description
It was reported through a post market clinical study that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right popliteal artery and femoral artery.Approximately 2 months after the index procedure, the target lesion was reportedly reoccluded, and the patient experienced the right first toe pains.A revascularization was not performed, because of its difficulty, based on the decision by health care professional (hcp).An amputation procedure of the right leg above the knee was performed.The investigator assessed that the event was not related to the study device or procedure.
 
Additional Manufacturer Narrative
H10: manufacturing review: the sample was not returned by the facility for further evaluation.Lot history review revealed this is only complaint for lot number gfcn2055.A dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the facility for further evaluation.It is known that that approximately 2 months post index procedure, the target lesion was reportedly reoccluded and the patient experienced pain in right first toe, but a revascularization on the target lesion was not performed because the hcp determined it was too difficult.Therefore, the hcp elected to do an above the knee amputation.The physician deemed the reocclusion event, that led to an elective above the knee amputation, to be not related to the study device.Label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9187061
Report Number3006513822-2019-00125
Device Sequence Number2811718
Product Code ONU
UDI-Device Identifier00801741123184
UDI-Public(01)00801741123184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/18/2021
Device Model Number9004
Device Catalogue NumberLX3513041505F
Device Lot NumberGFCN2055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient Weight44